Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 31, 2014, 08:48:07 PM

Login with username, password and session length


Members
  • Total Members: 23101
  • Latest: whale.
Stats
  • Total Posts: 632590
  • Total Topics: 47913
  • Online Today: 287
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Vomited after taking Antivirals - should I take another dose?  (Read 1250 times)

0 Members and 1 Guest are viewing this topic.

Offline PeteNYNJ

  • Member
  • Posts: 979
  • When life gives you AIDS...make LemonAIDS!
    • Dance for Me, Puppets
Vomited after taking Antivirals - should I take another dose?
« on: February 17, 2010, 11:12:15 PM »
Hey guys

I just vomited after taken my nightly Kaletra.  I have been struggling with an upset tummy all day (my niece had it last week so I think it is a stomach bug).  I took the Kaletra about 45 minutes before I vomited.   Do you guys think I should take them again or was that enough time to let them into my body.

Any advice would be appreciative. 

Pete

Offline skeebo1969

  • Member
  • Posts: 5,699
Re: Vomited after taking Antivirals - should I take another dose?
« Reply #1 on: February 17, 2010, 11:35:14 PM »


   Unless you saw the pill in what you threw up I wouldn't take it again.  I did the same thing once with Atripla, which is coated, and I was told not to take another dose because it was an hour after.  Is Kaletra a coated tablet?  It might be good not to anyways since your stomach is so upset.

  Hope you feel better.
I despise the song Love is in the Air, you should too.

Offline PeteNYNJ

  • Member
  • Posts: 979
  • When life gives you AIDS...make LemonAIDS!
    • Dance for Me, Puppets
Re: Vomited after taking Antivirals - should I take another dose?
« Reply #2 on: February 17, 2010, 11:41:14 PM »
Yes skeebo   It is coated

Does the coating mean it moves through the stomach faster? 

Offline skeebo1969

  • Member
  • Posts: 5,699
Re: Vomited after taking Antivirals - should I take another dose?
« Reply #3 on: February 17, 2010, 11:46:16 PM »
Yes skeebo   It is coated

Does the coating mean it moves through the stomach faster? 

LOL.... Pete, I'll be honest with you I'm no expert on this.... OK, I know you knew that I don't know a lot about these things, but the answer is no.  The coating enables it to be a slow releasing type medication.  In other words it would actually disolve a little slower.  Like I said if you didnt see any of it in the stuff you spewed out your gut then I wouldn't worry.
I despise the song Love is in the Air, you should too.

Offline Joe K

  • Global Moderator
  • Member
  • Posts: 3,503
Re: Vomited after taking Antivirals - should I take another dose?
« Reply #4 on: February 17, 2010, 11:54:14 PM »
Hey Pete,

As Skeebo said, unless you saw the pills, you are good until your next dose. Generally it is not recommended, to take another dose of medication, unless you vomit it immediately. Once it's had a chance to start breaking down, you are good.

Offline PeteNYNJ

  • Member
  • Posts: 979
  • When life gives you AIDS...make LemonAIDS!
    • Dance for Me, Puppets
Re: Vomited after taking Antivirals - should I take another dose?
« Reply #5 on: February 17, 2010, 11:54:42 PM »
LOL  Skeebo, I thought you were a pharmacist :)

You do seem to be an expert on food though - I am making your salad this weekend for my family.

BTW - can you PM me the mac and cheese recipe.  I loathe my aunts (wayyyyyyy too heavy) and would love to   make a different kind.


Offline skeebo1969

  • Member
  • Posts: 5,699
Re: Vomited after taking Antivirals - should I take another dose?
« Reply #6 on: February 17, 2010, 11:57:16 PM »
BTW - can you PM me the mac and cheese recipe.  I loathe my aunts (wayyyyyyy too heavy) and would love to   make a different kind.

  LMAO not a problem.  I'll send it to you.
I despise the song Love is in the Air, you should too.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.